On paraconsistent weak Kleene logic: axiomatisation and algebraic analysis

Bonzio, Stefano; Gil Férez, José; Paoli, Francesco; Peruzzi, Luisa (2017). On paraconsistent weak Kleene logic: axiomatisation and algebraic analysis. Studia logica, 105(2), pp. 253-297. Springer Science + Business Media 10.1007/s11225-016-9689-5

[img] Text
10.1007_s11225-016-9689-5.pdf - Published Version
Restricted to registered users only
Available under License Publisher holds Copyright.

Download (776kB) | Request a copy

Paraconsistent Weak Kleene logic (PWK) is the 3-valued logic with two designated values defined through the weak Kleene tables. This paper is a first attempt to investigate PWK within the perspective and methods of abstract algebraic logic (AAL). We give a Hilbert-style system for PWK and prove a normal form theorem. We examine some algebraic structures for PWK, called involutive bisemilattices, showing that they are distributive as bisemilattices and that they form a variety, IBSL, generated by the 3-element algebra WK; we also prove that every involutive bisemilattice is representable as the Płonka sum over a direct system of Boolean algebras. We then study PWK from the viewpoint of AAL. We show that IBSL is not the equivalent algebraic semantics of any algebraisable logic and that PWK is neither protoalgebraic nor selfextensional, not assertional, but it is truth-equational. We fully characterise the deductive filters of PWK on members of IBSL and the reduced matrix models of PWK. Finally, we investigate PWK with the methods of second-order AAL—we describe the class Alg (PWK) of PWK-algebras, algebra reducts of basic full generalised matrix models of PWK, showing that they coincide with the quasivariety generated by WK—which differs from IBSL-and explicitly providing a quasiequational basis for it.

Item Type:

Journal Article (Original Article)

Division/Institute:

08 Faculty of Science > Department of Mathematics and Statistics > Institute of Mathematics

UniBE Contributor:

Gil Férez, José

Subjects:

500 Science > 510 Mathematics

ISSN:

0039-3215

Publisher:

Springer Science + Business Media

Language:

English

Submitter:

Olivier Bernard Mila

Date Deposited:

17 Apr 2018 10:14

Last Modified:

04 Nov 2019 19:03

Publisher DOI:

10.1007/s11225-016-9689-5

BORIS DOI:

10.7892/boris.109187

URI:

https://boris.unibe.ch/id/eprint/109187

Actions (login required)

Edit item Edit item
Provide Feedback